Alert archive / California / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 25, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 9, 2006, 6:18 PM PDT for Inyo County, California. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2006, 6:18 PM PDT (01:18 UTC)
- Expired
- Jul 9, 2006, 7:00 PM PDT
- In force
- 42 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Inyo County, CA
The radar
The Las Vegas radar (KESX), 156 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 100120 SVRVEF CAC027-100200- /O.NEW.KVEF.SV.W.0025.060710T0118Z-060710T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 618 PM PDT SUN JUL 9 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL INYO COUNTY IN EASTERN CALIFORNIA... * UNTIL 700 PM PDT. * AT 609 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF DEATH VALLEY JUNCTION...OR ABOUT 20 MILES NORTHWEST OF SHOSHONE...AND WAS MOVING VERY SLOWLY SOUTHEAST. * THE SEVERE THUNDERSTORM WILL IMPACT HIGHWAY 127 NEAR AND SOUTH OF DEATH VALLEY JUNCTION. HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM AND FLOODING OF LOW LYING AREAS IS POSSIBLE. LAT...LON 3625 11673 3602 11642 3620 11619 3641 11644 $$
2 follow-up statements
000 WWUS55 KVEF 100146 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 646 PM PDT SUN JUL 9 2006 CAC027-100200- /O.CON.KVEF.SV.W.0025.000000T0000Z-060710T0200Z/ INYO CA- 646 PM PDT SUN JUL 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM PDT FOR EAST CENTRAL INYO COUNTY... AT 638 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF DEATH VALLEY JUNCTION...OR ABOUT 22 MILES NORTHWEST OF SHOSHONE.AND WAS NEARLY STATIONARY. LOCATIONS IMPACTED INCLUDE...DEATH VALLEY JUNCTION. LAT...LON 3625 11673 3602 11642 3620 11619 3641 11644 $$
000 WWUS55 KVEF 100159 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 657 PM PDT SUN JUL 9 2006 CAC027-100207- /O.EXP.KVEF.SV.W.0025.000000T0000Z-060710T0200Z/ INYO CA- 657 PM PDT SUN JUL 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL INYO COUNTY EXPIRES AT 700 PM PDT... THE THUNDERSTORM THAT APPEARED SEVERE SOUTHWEST OF DEATH VALLEY JUNCTION HAS DIMINISHED CONSIDERABLY. THE THREAT OF SEVERE WEATHER FROM THIS STORM NO LONGER EXISTS. NO REPORTS HAD BEEN RECEIVED AS OF 655 PM. LAT...LON 3625 11673 3602 11642 3620 11619 3641 11644 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:34 PM PDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 9, 3:34 PM PDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 334 PM PDT SUN JUL 9 2006 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN NEVADA...EASTERN CALIFORNIA AND NORTHWEST ARIZONA THIS EVENING AS AN AREA OF LOW PRESSURE SLOWLY SHIFTS NORTHEAST ACROSS UTAH. ENOUGH MOISTURE WILL REMAIN ACROSS EASTERN NEVADA AND NORTHWEST ARIZONA FOR ISOLATED SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY. SLIGHTLY DRIER AIR WILL MOVE IN FROM THE WEST ON WEDNESDAY WITH TEMPERATURES RISING TO SLIGHTLY ABOVE SEASONAL NORMS. && .SHORT TERM...UPPER TROUGH AXIS WEST OF LAS VEGAS THIS AFTERNOON WITH DYNAMICS AIDING IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS EASTERN HALF OF AREA. TROUGH SLOWLY LIFTS NORTHEAST TONIGHT WITH ISOLATED STORMS POSSIBLE ALL NIGHT ACROSS LINCOLN AND NORTHERN MOHAVE COUNTY. BOTH THE NAM/GFS INDICATE MORE OF A SOUTHWEST MID-LEVEL FLOW MONDAY AND TUESDAY. HOWEVER...LOW LEVEL MOISTURE DOES NOT GET ENTIRELY SCOURED OUT OF EASTERN ZONES SO HAVE KEPT 20 POPS GOING BOTH MONDAY AND TUESDAY. TEMPERATURES AT OR SLIGHTLY ABOVE NORMAL MONDAY AND TUESDAY. .LONG TERM...NOT MUCH CHANGE FROM PREVIOUS FORECAST THINKING. MID WEEK ON LOOKS TO HAVE ZONAL TO SLIGHT SOUTHWEST FLOW THROUGH THE END OF THE WEEK. HOWEVER...THE GFS CONTINUES TO HINT AT MOISTURE JUST TOUCHING THE SOUTH PART OF OUR FORECAST AREA AND A RIDGE/HIGH TO THE EAST. CAN NOT RULE OUT SOME CONVECTION IN OUR SOUTH AND EAST ZONES LATE IN THE WEEK. && .AVIATION...THUNDERSTORMS WILL BE IN ALL DEPARTURE CORRIDORS THROUGH 04Z THIS EVENING. THE LAS VEGAS VALLEY AND KLAS WILL SEE THUNDERSTORMS THROUGH 01Z AS WELL. TOMORROW WILL SEE ANOTHER DAY OF AFTERNOON AND EVENING CONVECTION IN THE AREA AS WELL. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. PIERCE/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 9, 9:04 AM PDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 904 AM PDT SUN JUL 9 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-100700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 904 AM PDT SUN JUL 9 2006 /904 AM MST SUN JUL 9 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE OVER THE SOUTHERN GREAT BASIN AND MOJAVE DESERT WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS EASTERN NYE...INYO AND SAN BERNARDINO COUNTIES AS WELL AS ALL OF CLARK...LINCOLN AND MOHAVE COUNTIES TODAY. STORM MOTION WILL BE FASTER THAN YESTERDAY...HOWEVER HEAVY RAIN...FREQUENT LIGHTNING...SMALL HAIL AND GUSTY WINDS WILL ACCOMPANY THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF LINCOLN...CLARK...EASTERN SAN BERNARDINO AND MOHAVE COUNTIES MONDAY AND TUESDAY AS DRIER AIR WORKS INTO NORTHERN INYO AND ESMERALDA COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. PIERCE
Nearby
Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.